New Cocktail containing efavirenz
Feb 27, 2003
My doctor has suggested putting me on a new regimen containing efavirenz. I know very little about the drug and would like to know if there are side effects I should be concerned about. Do I have any other options if the side effects are unfavorable? Thanks so much for your answer.
Response from Dr. Horwath
Efavirenz(Sustiva) has been associated with central nervous system (CNS) adverse effects in as many as 50% of those who take it. These side effects may include insomnia, confusion, dizziness, nightmares, hallucinations, depressed mood, somnolence, euphoria, and impaired concentration. For many people these symptoms are transient (less than one or two months). For people who have persistent CNS side effects from efavirenz, they may benefit from switching to nevirapine (Viramune). But this decision requires considering the possible effects on controlling your viral load and disease progression. You should consult your doctor and discuss these options.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Infection Sharing A Razor
- Could Runny Nose Be A Sign Of Primary HIV Infection
- Risks Of Contracting HIV From Blowjob From A Prostitute
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
- Can You Get Genital Warts From Having Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.